|Sustiva Rash - how bad is bad?
Mar 23, 2011
I have been on Truvada + Sustiva for about 16 days. On day 11, my body started developing a rash, first on my chest, and now it covers my entire body except my face. The rash is pink and flat, no blistering. I'm taking two XYZAL and a chlorpheniramine to ease the itching. Although my doc would like to switch me out of Sustiva right away, I was hoping to ride it out for another week to see if the rash resolves. He agreed and I will be seeing him in two days to revisit the decision. Meanwhile, I'm monitoring to see if the rash develops on my face or in my mouth. Am I doing the right thing?
| Response from Dr. Henry
Rash due to efavirenz can be seen in up to 25% of patients. For most it is mild/moderate and can be treated through with symptom management and close observation as you are doing. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Mouth Could I Have Acute HIV Infection
- Can I Get HIV From Sex With A Prostitute?
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Penis Discharge After Touching Vagina Worried I Have HIV
- Sore Throat After Broken Condom Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.